Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A fixed point theorem for manifolds


Author: Jan W. Jaworowski
Journal: Proc. Amer. Math. Soc. 28 (1971), 275-278
MSC: Primary 55.36; Secondary 54.00
DOI: https://doi.org/10.1090/S0002-9939-1971-0273604-9
MathSciNet review: 0273604
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A Lefschetz type fixed point theorem is proved extending a recent theorem by Robert F. Brown. It deals with compact maps of the form $ f:(M - U,X) \to (M,M - U)$, where $ M$ is an $ n$-manifold, $ X$ is an $ (n - 2)$-connected ANR which is closed in $ M$ and $ U$ is an unbounded component of $ M - U$. The map $ f$ defines maps $ u:M - U \to M - U$ and $ v:M \to M$; the Lefschetz numbers of $ u$ and $ v$ are defined and are shown to be equal; and if this number is nonzero then $ f$ has a fixed point.


References [Enhancements On Off] (What's this?)

  • [1] R. H. Bing, Retractions onto ANR's, Proc. Amer. Math. Soc. 21 (1969), 618-620. MR 39 #940. MR 0239583 (39:940)
  • [2] Robert F. Brown, A fixed point theorem for open $ Q$-acyclic $ n$-manifolds, Proc. Amer. Math. Soc. 21 (1969), 621-622. MR 39 #941. MR 0239584 (39:941)
  • [3] A. Granas, The Hopf-Lefschetz fixed point theorem for non-compact ANR-s, Proc. Sympos. on Infinite Dimensional Topology, Baton Rouge, Louisiana, 1967.
  • [4] O. Hanner, Retraction and extension of mappings of metric and non-metric spaces, Ark. Mat. 2 (1952), 315-360. MR 14, 396; 1278. MR 0050875 (14:396b)
  • [5] D. Henderson and G. Livesay, Another generalization of Brouwer's fixed point theorem, Proc. Amer. Math. Soc. 19 (1968), 176-177. MR 36 #2134. MR 0219051 (36:2134)
  • [6] J. W. Jaworowski and M. J. Powers, $ \Lambda $-spaces and fixed point theorems, Fund. Math. 64 (1969), 157-162. MR 39 #3476. MR 0242142 (39:3476)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55.36, 54.00

Retrieve articles in all journals with MSC: 55.36, 54.00


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1971-0273604-9
Keywords: Manifold, retraction, absolute neighborhood retract, compact map, Lefschetz map, $ \Lambda $-map, fixed point
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society